Welcome to the Virtual MS Center!
You can ask any question you want about Multiple Sclerosis and one of our experts will answer it. Click below to ask your question and the answer will be posted to this page as soon as possible.
Here is My Question:
My friend's MS symptoms had been improving until she started Gilenya 4 months ago. Is there any reason to think that Gilenya might be causing the decline?
The role of any of the disease modifying therapies (DMTs), including Gilenya, is to do 3 main things:
Healthcarejourney.com has a wealth of information on various symptoms of MS and practical ways of managing those symptoms as they occur. I'd encourage your friend to browse this information, and then discuss with their specialist.
In order for your question to be answered definitively, your friend will need to ask their MS specialist. If the specialist determines that Gilenya is appropriately managing those 3 items mentioned above, then the main issue may be fluctuating symptoms of MS that may require an added, but temporary, treatment plan to address the symptoms. Keep in mind, that it may be simply too early (only 4 months) to determine the effectiveness of Gilenya for your friend. Regardless, symptoms can be managed in the meantime, by your friend's physician.
A. Scott Nielsen MD MMSc
Virginia Mason Multiple Sclerosis Center
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.